Alert archive / Nebraska / Tornado Warnings in 2000

Tornado Warning 47, NWS Omaha, NE

June 25, 2000Lancaster County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 25, 2000, 4:22 PM CDT for Lancaster County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 4:22 PM CDT (21:22 UTC)
Expired
Jun 25, 2000, 4:45 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lancaster County, NE

The radar

The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 252123
TOROMA
NEC109-252145-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA NE
422 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 445 PM CDT

* AT 421 PM CDT...RADAR INDICATED A THUNDERSTORM WITH VERY STRONG
  ROTATION AND A DEVELOPING TORNADO 6 MILES WEST OF SPRAGUE...OR
  ABOUT 15 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THE TORNADO THROUGH 445 PM CDT
  INCLUDE...SPRAGUE...HICKMAN...ROCA...BENNET...FIRTH...

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

IF YOU ARE IN THE PATH OF A TORNADO...GO TO A BASEMENT. IF A BASEMENT
IS NOT AVAILABLE...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST LEVEL
OF YOUR HOME OR BUSINESS. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDTG SUNDAY EVENING FOR
SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4074 9691 4053 9692 4053 9646 4073 9645

FOBERT

NNNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:00 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...CORRECT WATCH ADVISORY INFORMATION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUN 25 2000

SHORT TERM IS OBVIOUS.

NO TIME OR REASON TO DISAGREE WITH REST THROUGH PERIOD FOUR.  THREE
TO FIVE DAY WILL FOLLOW GUIDANCE.

THUNDERSTORMS ARE GROWING WEST SOUTHWEST ALONG THE FRONT AND SOUTH.
WILL PUT FFA OUT FOR SOUTHERN TWO THIRDS OF CWA.

.OMA...FFA THROUGH MIDNIGHT FROM OFK TO ONAWA AND= SOUTH TO THE
KANSAS AND MISSOURI BORDERS.
POWERS

In the hours before

Special weather statement, Jun 25, 11:27 AM CDT, 4 hours 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252230-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1127 AM CDT SUN JUN 25 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS MAY BE NEED ACROSS THE AREA.  IN NORTHEAST
NEBRASKA SPOTTERS ARE MOST LIKELY TO BE REQUIRED THIS AFTERNOON.
IN SOUTHEAST AND EAST CENTRAL NEBRASKA SPOTTERS ARE MORE LIKELY TO BE
REQUIRED FROM MID AFTERNOON INTO THE EVENING.  SPOTTERS IN SOUTHWEST
IOWA ARE MOST LIKELY TO BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING.

WARMER AND MORE MOIST AIR CONTINUES TO MOVE INTO EASTERN NEBRASKA
AND SOUTHWEST IOWA ON STRENGTHENING SOUTHERLY WINDS.  THIS AIR
BEING FORCE ALOFT BY HEAVIER AND COOLER AIR HAS CONTRIBUTED TO THE
THUNDERSTORM ACTIVITY THIS MORNING WHICH WILL CONTINUE TO MOVE
NORTHEAST OUT OF THE AREA.

ALONG WITH THE INCREASING INSTABILITY...A COLD FRONT WILL MOVE FROM
THE WESTERN HIGH PLAINS INTO EASTERN NEBRASKA FROM THE NORTHEAST THIS
AFTERNOON AND ON INTO SOUTHWEST IOWA EARLY THIS EVENING.  THIS
FRONT IS SUPPORTED BY A MODESTLY STRONG SHORT WAVE ALOFT MOVING
SOUTHEAST FROM SOUTHERN MONTANA.

STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT AND SOME THREAT
OF DAMAGING WINDS.   THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY
HEAVY RAINS.~

ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THUNDERSTORM CHANCES SHOULD
DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR
800 PM.

POWERS
Special weather statement, Jun 25, 11:36 AM CDT, 4 hours 46 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252230-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1136 AM CDT SUN JUN 25 2000 ...CORRECTED SOME TYPOS...

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS MAY BE NEEDED ACROSS THE AREA.  IN NORTHEAST
NEBRASKA SPOTTERS ARE MOST LIKELY TO BE REQUIRED THIS AFTERNOON.
IN SOUTHEAST AND EAST CENTRAL NEBRASKA SPOTTERS ARE MORE LIKELY TO BE
REQUIRED FROM MID AFTERNOON INTO THE EVENING.  SPOTTERS IN SOUTHWEST
IOWA ARE MOST LIKELY TO BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING.

WARMER AND MORE MOIST AIR CONTINUES TO MOVE INTO EASTERN NEBRASKA
AND SOUTHWEST IOWA ON STRENGTHENING SOUTHERLY WINDS.  THIS AIR
BEING FORCED ALOFT BY HEAVIER AND COOLER AIR HAS CONTRIBUTED TO THE
THUNDERSTORM ACTIVITY THIS MORNING WHICH WILL CONTINUE TO MOVE
NORTHEAST OUT OF THE AREA.

ALONG WITH THE INCREASING INSTABILITY...A COLD FRONT WILL MOVE FROM
THE WESTERN HIGH PLAINS INTO EASTERN NEBRASKA FROM THE NORTHEAST THIS
AFTERNOON AND ON INTO SOUTHWEST IOWA EARLY THIS EVENING.  THIS
FRONT IS SUPPORTED BY A MODESTLY STRONG SHORT WAVE ALOFT MOVING
SOUTHEAST FROM SOUTHERN MONTANA.

STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT AND SOME THREAT
OF DAMAGING WINDS.   THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY
HEAVY RAINS.

ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THUNDERSTORM CHANCES SHOULD
DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR
800 7PM.

POWERS/JEK
Special weather statement, Jun 25, 3:56 PM CDT, 26 minutes before
NEZ016>018-252200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 PM CDT SUN JUN 25 2000

...TORNADO WATCH NUMBER 495 NO LONGER IN EFFECT FOR PARTS OF
NORTHEAST NEBRASKA...

THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM TORNADO
WATCH 495...

ANTELOPE...PIERCE AND WAYNE COUNTIES OF NEBRASKA.

THE RISK OF SEVERE WEATHER HAS SHIFTED SOUTH AND EAST OF THESE
COUNTIES.

THE TORNADO WATCH CONTINUES UNTIL 8 PM CDT FOR MUCH OF THE REST OF
EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

POWERS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:56 AM CDTSevere Thunderstorm WarningOAXOtoe34 min
Jun 25, 11:59 AM CDTSevere Thunderstorm WarningOAXThurston31 min
Jun 25, 12:33 PM CDTSevere Thunderstorm WarningOAXThurston27 min
Jun 25, 12:55 PM CDTFlash Flood WarningOAXThurston4 hr
Jun 25, 12:56 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton49 min
Jun 25, 1:09 PM CDTSevere Thunderstorm WarningOAXBoone, Platte51 min
Jun 25, 1:22 PM CDTTornado WarningOAXPlatte23 min
Jun 25, 1:44 PM CDTTornado WarningOAXColfax, Platte31 min
Jun 25, 1:47 PM CDTSevere Thunderstorm WarningOAXCedar, Knox43 min
Jun 25, 2:02 PM CDTTornado WarningOAXBurt, Cuming28 min
Jun 25, 2:07 PM CDTSevere Thunderstorm WarningOAXPierce38 min
Jun 25, 2:14 PM CDTTornado WarningOAXColfax, Platte31 min
Jun 25, 2:34 PM CDTSevere Thunderstorm WarningOAXBurt41 min
Jun 25, 2:43 PM CDTTornado WarningOAXColfax, Dodge32 min
Jun 25, 3:00 PM CDTSevere Thunderstorm WarningOAXButler, Saunders45 min
Jun 25, 3:17 PM CDTTornado WarningOAXCass, Sarpy, Saunders28 min
Jun 25, 3:31 PM CDTSevere Thunderstorm WarningOAXDouglas44 min
Jun 25, 3:45 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders45 min
Jun 25, 4:03 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward27 min
Jun 25, 4:13 PM CDTFlash Flood WarningOAXDodge4 hr
Jun 25, 4:32 PM CDTSevere Thunderstorm WarningOAXOtoe43 min
Jun 25, 4:39 PM CDTSevere Thunderstorm WarningOAXSaline26 min
Jun 25, 4:45 PM CDTSevere Thunderstorm WarningOAXLancaster30 min
Jun 25, 5:06 PM CDTFlash Flood WarningOAXThurston6 hr
Jun 25, 5:13 PM CDTFlash Flood WarningOAXLancaster, Saline, Seward4 hr
Jun 25, 5:17 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson43 min
Jun 25, 5:29 PM CDTSevere Thunderstorm WarningOAXNemaha46 min
Jun 25, 6:08 PM CDTFlash Flood WarningOAXOtoe4 hr
Jun 25, 6:47 PM CDTFlash Flood WarningOAXNemaha, Richardson4 hr

Nearby

Tornado Warnings in Nebraska, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.